Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Child has fever and hives, taken Tylenol and Ibuprofen. Should I take her to the doctor?

My two year old has a fever , and some hives after being at beach over the weekend. She played in the beach water and pool. Her fever has been maintained by Tylenol and Ibprofen every 4 hours. it breaks but still slightly eventually returns. Should I take her to the doctor or will the fever permanently break soon. This has been since Monday night.
Asked On : Sat, 4 Aug 2012
Answers:  2 Views:  117
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pediatrician 's  Response
Thanks for your query.

Your child is having fever and hives could be a part of viral illness or some allergic reaction.
I suggest you to apply calamine 3 to 4 times a day,give some antihistaminic like benadryl as per dosage.
Continue with tylenol if fever is above 100F.
Give plenty of fluids and soft bland diet.
In case symptoms persist get her examined by pediatrician.
Wishing your child good health.
God bless.
Answered: Thu, 7 Feb 2013
I find this answer helpful
Pediatrician Dr. E Venkata Ramana's  Response
Feb 2013
Thank you for your query,
It seems like a viral fever or the hives are secondary to some allergic reaction to the beach water or surroundings.
You did not mention the severity of temperature.
During hives, the body temperature is slightly elevated due to vasodilatation and it is not a fever.
Tylenol can be give if temperature is more than 100 degree F and for hives you can give oral antihistamine in prescribed dose and apply calamine externally over skin.
If symptoms persisting consult your Doctor.
Hope I have answered your query.
Answered: Wed, 6 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor